A generalized Freud weight

dc.contributor.authorClarkson, Peter A.
dc.contributor.authorJordaan, Kerstin Heidrun
dc.contributor.authorKelil, Abey
dc.contributor.emailkerstin.jordaan@up.ac.zaen_ZA
dc.date.accessioned2016-07-13T09:59:10Z
dc.date.issued2016-04
dc.description.abstractWe discuss the relationship between the recurrence coefficients of orthogonal polynomials with respect to a generalized Freud weight w(x; t ) = |x|2λ+1 exp(−x4 + tx2), x ∈ R, with parameters λ > −1 and t ∈ R, and classical solutions of the fourth Painlev´e equation. We show that the coefficients in these recurrence relations can be expressed in terms of Wronskians of parabolic cylinder functions that arise in the description of special function solutions of the fourth Painlev´e equation. Further we derive a second-order linear ordinary differential equation and a differential-difference equation satisfied by the generalized Freud polynomials.en_ZA
dc.description.departmentMathematics and Applied Mathematicsen_ZA
dc.description.embargo2017-04-30
dc.description.librarianhb2016en_ZA
dc.description.sponsorshipThe London Mathematical Society for support through a “Research in Pairs” grant, as well as the National Research Foundation of South Africa.en_ZA
dc.description.urihttp://onlinelibrary.wiley.com/journal/10.1111/(ISSN)1467-9590en_ZA
dc.identifier.citationClarkson, PA, Jordaan, K, & Kelil, A 2016, 'A generalized Freud weight', Studies in Applied Mathematics, vol. 136, no. 6, pp. 288-320.en_ZA
dc.identifier.issn0022-2526 (print)
dc.identifier.issn1467-9590 (online)
dc.identifier.other10.1111/sapm.12105
dc.identifier.urihttp://hdl.handle.net/2263/55754
dc.language.isoenen_ZA
dc.publisherWileyen_ZA
dc.rights© 2015 Wiley Periodicals, Inc. This is the pre-peer reviewed version of the following article : A generalized Freud weight, Studies in Applied Mathematics, vol. 136, no. 6, pp. 288-320, 2016. doi :10.1111/sapm.12105, which has been published in final form at : http://onlinelibrary.wiley.com/journal/10.1111/(ISSN)1467-9590.en_ZA
dc.subjectFreud weighten_ZA
dc.subjectRecurrence coefficientsen_ZA
dc.subjectRelationshipen_ZA
dc.subjectOrthogonal polynomialsen_ZA
dc.titleA generalized Freud weighten_ZA
dc.typePostprint Articleen_ZA

Files

Original bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
Clarkson_Generalized_2016.pdf
Size:
123.12 KB
Format:
Adobe Portable Document Format
Description:
Postprint Article

License bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
license.txt
Size:
1.75 KB
Format:
Item-specific license agreed upon to submission
Description: